Alert archive / Maine / High Wind Warnings in 2008
High Wind Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Feb 1, 2008, 4:44 AM EST for Hancock County, Washington County, Maine. It took effect at Feb 1, 2008, 5:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2008, 4:44 AM EST (09:44 UTC)
- In effect from
- Feb 1, 2008, 5:00 PM EST
- Expired
- Feb 2, 2008, 4:59 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1742 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 010944 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 444 AM EST FRI FEB 1 2008 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TONIGHT... .STRONG ONSHORE WINDS WILL OCCUR IN ADVANCE OF LOW PRESSURE CROSSING MAINE TONIGHT. STRONG WINDS WILL CONTINUE LATER TONIGHT IN THE WAKE OF THE LOW. MEZ029-030-011800- /O.NEW.KCAR.HW.W.0002.080201T2200Z-080202T1000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 444 AM EST FRI FEB 1 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY. ONSHORE WINDS WILL INCREASE TODAY IN ADVANCE OF LOW PRESSURE LIFTING TOWARD MAINE. WINDS ARE EXPECTED TO INCREASE TO SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH LATER THIS AFTERNOON. WINDS WILL THEN INCREASE TO SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH TONIGHT WHILE THE LOW CROSSES THE STATE. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST AND ACROSS HIGHER TERRAIN AREAS. THESE WINDS COULD LEAD TO MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NORCROSS
4 follow-up statements
000 WWUS71 KCAR 011801 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 101 PM EST FRI FEB 1 2008 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TONIGHT... .STRONG ONSHORE WINDS WILL OCCUR IN ADVANCE OF LOW PRESSURE CROSSING MAINE LATE TODAY AND CONTINUE TONIGHT. MEZ029-030-020200- /O.CON.KCAR.HW.W.0002.080201T2200Z-080202T1000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 101 PM EST FRI FEB 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST SATURDAY. ONSHORE WINDS WILL INCREASE TODAY IN ADVANCE OF LOW PRESSURE LIFTING TOWARD MAINE. WINDS ARE EXPECTED TO INCREASE TO SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH LATER THIS AFTERNOON. WINDS WILL THEN INCREASE TO SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH TONIGHT WHILE THE LOW CROSSES THE STATE. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST AND ACROSS HIGHER TERRAIN AREAS. THESE WINDS COULD LEAD TO MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ KHW
000 WWUS71 KCAR 012044 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 344 PM EST FRI FEB 1 2008 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TONIGHT... .STRONG ONSHORE WINDS WILL OCCUR IN ADVANCE OF LOW PRESSURE CROSSING MAINE LATE TONIGHT. MEZ029-030-020445- /O.CON.KCAR.HW.W.0002.080201T2200Z-080202T1000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 344 PM EST FRI FEB 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. ONSHORE WINDS WILL INCREASE IN ADVANCE OF LOW PRESSURE LIFTING TOWARD MAINE. WINDS ARE EXPECTED TO INCREASE TO SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST AND ACROSS HIGHER TERRAIN AREAS. THESE WINDS COULD LEAD TO MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ DUDA
000 WWUS71 KCAR 020300 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1000 PM EST FRI FEB 1 2008 ...STRONG WINDS EXPECTED ALONG THE DOWNEAST COAST TONIGHT... .STRONG ONSHORE WINDS WILL OCCUR IN ADVANCE OF LOW PRESSURE CROSSING MAINE LATE TONIGHT. MEZ029-030-021000- /O.CON.KCAR.HW.W.0002.000000T0000Z-080202T1000Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1000 PM EST FRI FEB 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. ONSHORE WINDS WILL INCREASE IN ADVANCE OF LOW PRESSURE LIFTING TOWARD MAINE LATE TONIGHT. WINDS ARE EXPECTED TO INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED ALONG THE COAST AND ACROSS HIGHER TERRAIN AREAS. THESE WINDS COULD LEAD TO MINOR WIND DAMAGE TO SHRUBBERY...TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ VJN
000 WWUS71 KCAR 020959 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 459 AM EST SAT FEB 2 2008 ...STRONG GUSTY WINDS EXPECTED TODAY... .STRONG GUSTY WINDS WILL DEVELOP IN THE WAKE OF LOW PRESSURE EXITING THE REGION. MEZ029-030-021800- /O.CAN.KCAR.HW.W.0002.000000T0000Z-080202T1000Z/ /O.NEW.KCAR.WI.Y.0007.080202T0959Z-080202T2100Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 459 AM EST SAT FEB 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...TO BECOME WEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH LATE THIS MORNING AND EARLY AFTERNOON. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. ICE ON TREES AND POWER LINES ALONG WITH THE GUSTY WINDS COULD CONTRIBUTE TO DOWNED BRANCHES AND POWER LINES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ011-015>017-031-032-021800- /O.NEW.KCAR.WI.Y.0007.080202T0959Z-080202T2100Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DOVER-FOXCROFT... MILO...GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 459 AM EST SAT FEB 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH...TO BECOME WEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH LATE THIS MORNING AND EARLY AFTERNOON. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. ICE ON TREES AND POWER LINES ALONG WITH THE GUSTY WINDS COULD CONTRIBUTE TO DOWNED BRANCHES AND POWER LINES. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ NORCROSS/FOSTER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Jan 31, 3:50 PM EST, 12 hours 54 minutes earlier.
Area forecast discussion, Jan 31, 3:50 PM EST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
350 PM EST THU JAN 31 2008
.SYNOPSIS...
HIGH PRESSURE WILL CREST OVER THE REGION TONIGHT. THE HIGH WILL
MOVE EAST ON FRIDAY WHILE LOW PRESSURE APPROACHES FROM THE
SOUTHWEST. THE LOW WILL TRACK ACROSS MAINE FRIDAY NIGHT...THEN
EXIT THROUGH THE MARITIMES SATURDAY. WEAK HIGH PRESSURE WILL BUILD
ACROSS THE REGION LATER SATURDAY THEN WEAK LOW PRESSURE WILL PASS
JUST NORTH OF THE STATE ON SUNDAY.
&&
.NEAR TERM /THROUGH 18Z FRIDAY/...
STRONG HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA TONIGHT
THEN MOVE TO THE EAST FRIDAY MORNING. EXPECT HIGH AND MIDDLE
CLOUDS TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST
AREA AFTER 06Z TONIGHT. HAVE USED AN EQUAL BLEND OF THE
NAM12...GFS40 AND SREF TO GENERATE THE POP AND SKY GRIDS. FOR
WINDS HAVE USED RUC13 TO GENERATE THE WIND FIELD INTO THE EARLY
EVENING THEN HAVE TRANSITIONED TO THE GMOS WINDS. FOR TEMPERATURE
AND DEW POINT HAVE LOWERED TONIGHTS EXISTING TEMPERATURES SLIGHTLY
AS SOME RADIATIONAL COOLING IS EXPECTED BEFORE THE HIGH AND MIDDLE
CLOUDS ARRIVE LATER TONIGHT. HAVE INTRODUCED MINIMAL QPF NUMBERS
IN ACCORDANCE WITH POPS FRIDAY MORNING.
&&
.SHORT TERM / 18Z FRIDAY THROUGH SATURDAY NIGHT/... FOCUS FOR THE
SHORT TERM WILL BE ON THE STORM SYSTEM XPCTD TO AFFECT THE FA
STARTING FRI AFTN AND CONTNG INTO SAT AM... 12Z MODEL SUITE IN
GOOD AGREEMENT W/ THIS SYSTEM STILL FCST TO TRACK FROM THE SRN
PLAINS/WRN GULF OF MEXICO NEWRD UP THE W SIDE OF THE APPALACHIANS
AND ACROSS THE FA ERLY SAT. GFS/NAM/SREF/UKMET AND ECMWF ALL
CLUSTER THE SFC LOW VCNTY CENTRAL MAINE BY 12Z SAT... THIS TRCK
ALLOWS A HEALTHY SLUG OF FAIRLY WARM AIR TO LIFT INTO THE AREA
AHEAD OF THIS SYSTEM..SPCLY ALOFT...LATE FRI AND FRI NGT... ALL
MODELS PULL THE 850-700 MB 1540 THCKNS LINE JUST N OF THE BORDER OF
MAINE BY 06Z FRI NGT. HOWEVER...ALL MODELS ALSO SUPPORT KEEPING
THE LOWER LAYERS QUITE COLD W/ THE 1000-850 MB 1300 THCKNS LINE
ONLY REACHING CENTRAL AREAS BY ERLY SAT. THIS SCENARIO SUPPORTS A
DECENT PERIOD OF SNOW AT THE ONSET ACROSS THE CENTRAL AND N W/ A
CHANGEOVER TO SLEET AND FZRA PROGRESSING FROM SW-NE FRI EVE
REACHING EVEN FAR NRN AREAS BY OR SHORTLY AFTER MDNGT. XPCT A
PERIOD OF SLEET DURING THIS TRANSITION W/ A HEALTHY PERIOD OF FZRA
CENTRAL AND N WHERE TEMPS LIKELY TO REMAIN BLO FREEZING FOR THE
DURATION OF THIS EVENT. THE COLD AIR ALOFT SHOULD BEGIN TO RETURN
FROM THE WSW ERLY SAY CHANGING ANY REMAINING PRECIP BCK TO LGT
SNOW OR SW- BUT THE BEST VERTICAL VELOCITIES WILL HAVE LIFTED NE
OF THE REGION BY THIS TIME... THE SPEED AT WHICH THE WARM AIR
ALOFT IS ADVERTISED TO OVRSPRD THE CENTRAL AND N PRECLUDES
EXTREMELY HVY SNOWFALL AMOUNTS AND DO NOT SEE WDSPRD ACCUMS OVER
10 INCHES ATTM... LOWERED CURRENT FCST SNOWFALL AMOUNTS
ACCORDINGLY W/ HGST AMOUNTS OF 7-9 INCHES NOW FCST ACROSS THE FAR
N W/ 3-5 INCHES ACROSS THE CENTRAL W/ <3 INCHES DOWNEAST. MAIN
CONCERN FOR CENTRAL AND PSBLY EVN NRN AREAS WILL BE ICE... WILL
ADVERTISE .5 INCH AMOUNTS ACROSS CENTRAL AREAS W/ .25-.5 INCH
AMOUNTS N. WILL CONT WNTR STORM WATCHES FOR THE CENTRAL AND N...
WNDS MAY ALSO BE AN ISSUE LATER FRI NGT ALONG THE COAST AS THE
NOSE OF THE 60 KT 925 MB JET PROGGED TO STAY JUST OFFSHORE ON THE
GFS AND JUST NUDGE INLAND ON THE NAM. MOMENTUM XSFR OFF OF BUFKIT
SHOWS FAIRLY STABLE CONDS INLAND SO ATTM WOULD XPCT ONLY ADV LEVEL
CRITERIA WNDS... &&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
USED GMOS AS A STARTING POINT... A WEAK LOW XPCTD TO PASS N OF THE
FA ON SUN W/ HGH PRES PROGGED TO BUILD OVER THE AREA SUN NGT THRU
MON NGT... ANOTHER WARM SYSTEM XPCTD TO AFFECT THE FA ON TUE INTO
ERLY WED AND ADJUSTED TEMPS UP A BIT AS GMOS LOOKED A BIT TOO LOW
GIVEN SYSTEM TRCK AND CURRENT ADVERTISED CRITICAL THCKNS VALS...
THIS RESULTS IN YET ANOTHER MESSY EVENT W/ ANOTHER ROUND OF MIXED
PRECIP FOR THE FA... QUIET CONDS SHOULD RETURN BY LATE NXT WEEK...
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
NEAR TERM: VFR CONDITIONS EXPECTED THROUGH THE NEAR TERM PERIOD.
IFR CONDS XPCTD TO SPRD SW-NE FRI AFTN W/ THE ARRIVAL OF THE
INCOMING STORM SYSTEM... CONDS SHOULD THEN IMPROVE THRU MVFR TO
VFR FROM SW- NE AS THIS SYSTEM PULLS OUT SAT AM... XPCT MAINLY VFR
CONDS SAT AFTN INTO SUN W/ SOME PTCHY MVFR UP N ASSOCIATED W/ SW-
AS A WEAK LOW PASSES JUST N OF THE REGION ON SUN. VFR CONDS SHOULD
THEN PREVAIL THRU MON NGT W/ A RETURN OF DETERIORATING CONDS ON
TUE AS A FRONTAL SYSTEM APPROACHES FROM THE W...
&&
.MARINE...
NEAR TERM: HAVE INITIALIZED EARLY GRIDS WITH RUC13 WINDS. FOR LATER THIS
EVENING TO END OF NEAR TERM PERIOD AT 18Z HAVE USED A 50/50 BLEND
OF THE NAM12 AND THE GFS40 WIND FIELD. HAVE NOT MADE ANY
ADJUSTMENTS TO RUC13 OR COMBINED MODEL WIND FIELDS. FOR WAVES:
CURRENT OBSERVATIONS SHOWING SIGNIFICANT SOUTHERLY SWELL AS WIND
SPEEDS DIMINISH BELOW 10 KNOTS. LATEST WNA SPECTRAL FOR CAR01
SHOWING TWO SOUTHERLY SWELL GROUPS 210 AND 130 DEGREES. WAVE MODEL
RUNNING 1 TO 2 FEET TOO LOW SO HAVE ADJUSTED WAVE GRIDS
ACCORDINGLY.
SHORT TERM: GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATER
FRIDAY...THEN CONTINUE SATURDAY. THUS...HAVE ISSUED A GALE
WARNING FROM 6PM FRI THRU 4 PM SAT. SMALL CRAFT ADVISORY CONDITIONS
ARE THEN EXPECTED SATURDAY NIGHT INTO EARLY SUNDAY. VISIBILITIES
WILL BE REDUCED IN MIXED PRECIPITATION FRIDAY AFTERNOON AND RAIN FRIDAY
NIGHT...WITH LINGERING RAIN AND SNOW SHOWERS EARLY SATURDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR MEZ001>006-010.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING FOR MEZ011-031-032.
MARINE...GALE WARNING FROM 6 PM FRIDAY TO 4 PM EST SATURDAY FOR
ANZ050>052.
&&
NEAR TERM...MIGNONE
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...MIGNONE
MARINE...MIGNONE/KHWHazardous weather outlook, Jan 31, 10:59 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1059 PM EST THU JAN 31 2008 MEZ001>006-010-020400- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 1059 PM EST THU JAN 31 2008 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO SATURDAY. MEZ011-031-032-020400- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1059 PM EST THU JAN 31 2008 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO SATURDAY. MEZ015>017-029-030-020400- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 1059 PM EST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MIX OF SNOW...SLEET AND FREEZING RAIN WILL DEVELOP FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO TRANSITION TO MOSTLY RAIN EARLY FRIDAY NIGHT...THEN TRANSITION BACK TO SNOW BEFORE ENDING EARLY SATURDAY. SOME SNOW AND ICE ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY INTO SATURDAY. ANZ050>052-020400- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1059 PM EST THU JAN 31 2008 ...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 4 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. A GALE WARNING COULD BE REQUIRED LATER FRIDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 5:25 AM EST | Winter Storm Warning | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 30 hr |
| Feb 1, 5:25 AM EST | Winter Weather Advisory | CAR | Hancock, Penobscot, Washington | 23 hr |
Nearby
High Wind Warnings in Maine, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.